Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 10, NWS Great Falls, MT

February 29, 2008

NWS Great Falls, MT issued this high wind warning at Feb 29, 2008, 2:04 PM MST. It took effect at Feb 29, 2008, 8:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2008, 2:04 PM MST (21:04 UTC)
In effect from
Feb 29, 2008, 8:00 PM MST
Expired
Mar 1, 2008, 12:32 AM MST
In force
5 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 292104
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
204 PM MST FRI FEB 29 2008

MTZ009-048-010500-
/O.NEW.KTFX.HW.W.0010.080301T0300Z-080301T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
204 PM MST FRI FEB 29 2008

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE OVER THE ROCKY MOUNTAIN
FRONT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED
WITH GUSTS OF 60 MPH. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE IN
FAVORED PASSES. THE STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITY OVERNIGHT. WIND SPEEDS ARE EXPECTED TO
DIMINISH SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

THOMSON
2 follow-up statements
000 
WWUS75 KTFX 010430
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 PM MST FRI FEB 29 2008

MTZ009-048-011200-
/O.CON.KTFX.HW.W.0010.000000T0000Z-080301T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
930 PM MST FRI FEB 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 MPH ARE
EXPECTED OVER THE ROCKY MOUNTAIN FRONT TONIGHT. HIGHER GUSTS UP TO
75 MPH ARE POSSIBLE IN FAVORED PASSES. THE STRONG WINDS MAY
CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY AT TIMES.
WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 010732
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1232 AM MST SAT MAR 1 2008


MTZ009-048-010845-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-080301T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1232 AM MST SAT MAR 1 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WARNING.

HIGH WINDS ARE NO LONGER EXPECTED OVER THE AREA. HOWEVER...WEST
TO SOUTHWEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH
WILL CONTINUE FOR THE NEXT SEVERAL HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 29, 10:40 AM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 29, 10:40 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MST FRI FEB 29 2008

UPDATE TO AVIATION SECTION ONLY.

.UPDATE...
QUIET WEATHER IN STORE FOR THE CWA TODAY AS AN UPPER LEVEL RIDGE
SLOWLY SHIFTS EASTWARD OVER THE REGION. A CHINOOK ARCH HAS FORMED
THIS MORNING SPREADING THICK CLOUD COVER OVER THE AREA SO
INCREASED SKY COVER TO MOSTLY CLOUDY FOR THE REST OF THE MORNING.
THE CLOUDS ARE NOT DOING MUCH TO INHIBIT WARMING...MODERATE
SURFACE WINDS ARE PROVIDING GOOD MIXING...SO RAISED HIGH
TEMPERATURES A BIT AS WELL. THOMSON

&&

.AVIATION...
UPDATED 1740Z.
VFR CONDITIONS WILL GENERALLY CONTINUE ACROSS NORTH CENTRAL AND
SOUTHWEST MONTANA. A SERIES OF WEAK DISTURBANCES WILL MOVE THROUGH
THE WESTERLY FLOW ALOFT OVER NORTH CENTRAL AND SOUTHWEST MONTANA
TODAY INTO THIS EVENING...SPREADING MID AND HIGH CLOUDS OVER THE
AREA. WESTERLY DOWNSLOPE WINDS WILL ALSO INCREASE FROM THE EAST
SLOPES OF THE ROCKIES EAST ACROSS NORTH CENTRAL MONTANA TODAY. AN
UPPER LEVEL TROUGH WILL THEN MOVE INTO THE PACIFIC NORTHWEST
OVERNIGHT. THIS WILL CREATE A STRONGER AND MORE MOIST SOUTHWEST FLOW
ALOFT. THE WESTERLY DOWNSLOPE WINDS WILL INCREASE FURTHER ACROSS
NORTH CENTRAL MONTANA...WITH GUSTS POSSIBLY REACHING 45 KNOTS ALONG
THE ROCKY MOUNTAIN FRONT. PRECIPITATION WILL DEVELOP ALONG AND WEST
OF THE CONTINENTAL DIVIDE...OBSCURING THOSE MOUNTAINS AT
TIMES...WHILE MID AND HIGH CLOUDS PERSIST ELSEWHERE. PRECIPITATION
TO MOVE OVER THE PLAINS DURING THE DAY ON SATURDAY. CAMP

&&

.PREV DISCUSSION... /ISSUED 510 AM MST FRI FEB 29 2008/

DISCUSSION...

TODAY THROUGH SUNDAY...PROGRESSIVE PATTERN CONTINUES. UPPER RIDGE
OVER THE AREA TODAY WILL FLATTEN SLIGHTLY AS WEAK SHORT WAVE ENERGY
MOVES THROUGH THIS AFTERNOON. NOT MUCH MOISTURE OR LIFT ASSOCIATED
WITH THIS FEATURE AND NO PRECIPITATION IS EXPECTED. THE FLOW ALOFT
BECOMES INCREASINGLY SOUTHWEST LATE THIS AFTERNOON AND TONIGHT AS
THE RIDGE MOVES EAST IN RESPONSE TO AN ENERGETIC UPPER TROF THAT
MOVES OVER THE WESTERN UNITED STATES. PRECIPITATION WILL INCREASE
OVER THE WESTERN AND SOUTHWEST MOUNTAINS TONIGHT AS THIS SYSTEM
APPROACHES. THE UPPER TROF MOVES ACROSS THE AREA ON SATURDAY
BRINGING SCATTERED PRECIPITATION AND COOLER TEMPERATURES. BY
SUNDAY...THE TROF HAS MOVED TO EASTERN MONTANA WITH NORTHWEST FLOW
ALOFT OVER THE AREA DUE TO A BUILDING UPPER RIDGE OVER THE PACIFIC
NORTHWEST. SOME INSTABILITY SHOWERS WILL PERSIST ON SUNDAY.
TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES TODAY AND SATURDAY
BEFORE DROPPING BACK TO NEAR SEASONAL AVERAGES ON SUNDAY. EMANUEL

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODELS IN GOOD AGREEMENT
AGAIN TONIGHT DURING THIS PERIOD. AN UPPER LEVEL RIDGE WILL MOVE
INTO WESTERN AND CENTRAL MONTANA SUNDAY NIGHT. WEAK ENERGY IN THE
RESULTING NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF SNOW TO THE
MOUNTAINS OF WESTERN AND CENTRAL MONTANA. A STRONG SHORTWAVE TROUGH
WILL THEN MOVE INTO THE PACIFIC NORTHWEST ON MONDAY...INCREASING THE
WESTERLY FLOW ALOFT OVER THE AREA...AS WELL AS WESTERLY DOWNSLOPE
WINDS EAST OF THE ROCKIES. MOISTURE AHEAD OF THE SHORTWAVE WILL
BRING A GOOD CHANCE OF PRECIPITATION TO THE MOUNTAIN AREAS OF
WESTERN AND CENTRAL MONTANA ONCE AGAIN. THE CHANCE FOR PRECIPITATION
WILL INCREASE OVER THE ENTIRE AREA MONDAY NIGHT AS THE TROUGH MOVES
INTO MONTANA. THIS WILL CARRY OVER INTO TUESDAY AS AN ASSOCIATED
CANADIAN COLD FRONT MOVES THROUGH NORTH CENTRAL MONTANA AND SHIFTS
SURFACE WINDS MORE NORTHERLY AND UPSLOPING. TEMPERATURES WILL ALSO
COOL TO NEAR SEASONAL AVERAGES WITH THE PASSAGE OF THE COLD FRONT.
THE RESULTING COLD NORTHWEST FLOW ALOFT IN THE WAKE OF THE TROUGH
WILL KEEP AT LEAST A SLIGHT CHANCE OF SNOW OVER THE AREA TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT...AS TEMPERATURES COOL TO BELOW NORMAL
LEVELS DURING THIS TIME.  COULSTON

THURSDAY THROUGH FRIDAY...MODEL DIFFERENCES DETRACT FROM FORECAST
CONFIDENCE DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF
AN UPPER LEVEL RIDGE OF HIGH PRESSURE MOVING OVER THE PACIFIC
NORTHWEST BUILDING INTO WESTERN MONTANA. THIS RESULTS IN A
NORTHWESTERLY FLOW ALOFT OVER THE REGION. A FEW WEAK DISTURBANCES IN
THIS FAIRLY MOIST FLOW SHOULD PRODUCE PARTLY TO MOSTLY CLOUDY
SKIES WITH ISOLATED RAIN OR SNOW SHOWERS FOR MUCH OF THE FORECAST
AREA. THERE IS A BETTER CHANCE OF PRECIPITATION OVER MOST MOUNTAINS.
DOWNSLOPE WINDS WILL SPREAD EASTWARD RESULTING IN MODERATING
TEMPERATURES AND DRIER CONDITIONS ACROSS THE PLAINS AND LARGER
VALLEYS BY FRIDAY. EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  34  47  26 /   0   0  30  10
CTB  56  29  47  25 /   0  10  10  10
HLN  51  28  45  23 /   0  10  60  20
BZN  46  29  42  19 /   0  10  70  20
WEY  38  23  39   2 /   0  20  80  60
DLN  45  29  40  17 /   0  10  60  20
HVR  50  29  49  20 /   0   0  10  10
LWT  51  30  42  23 /   0   0  40  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...THOMSON/EMANUEL
LONG TERM...COULSTON/EK
AVIATION...CAMP

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 29, 5:51 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 AM MST FRI FEB 29 2008

MTZ008>015-044>055-011300-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
551 AM MST FRI FEB 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.